| Catalog Number |
MBL-6-I-5B-S |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
01/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The band lot number associated with this complaint was researched and it can be concluded that the bands were within the acceptable date range.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
In preparation for a procedure, the user selected two (2) cook 6 shooter saeed multi-band ligators (mbl-6-i-5b-s).Ligation was to be performed on the esophageal varices and the mbl-6-1-5b-s was used.After packet opening, it was found the ligator already slipped outside the optivue barrel [premature band deployment].Two (2) packets were opened and found like this.They are returning one (1) packet; one (1) was destroyed.Additional information was received on 01/04/2018: the band was found off of the barrel [premature band deployment].This occurred prior to use.After they found it in one (1) packet, they opened another packet and it was also the same.
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report of premature band deployment prior to use.The product received was returned in an open pouch.The return included the trigger cord attached to the barrel with four (4) bands, one (1) amber band and three(3) black bands; two (2) deployed black bands were not included in the return.A visual examination of the trigger cord showed a knot in the legs approximately 14 cm from the distal end.A loose braid was also observed in the trigger cord approximately 138 cm from the distal end.The length of the trigger cord was measured within tolerance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product preparation and handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.During our laboratory investigation, it was observed that only four (4) of the six (6) bands were present on the barrel.Premature deployment of bands can occur if the trigger cord experiences pressure during use and/or general handling.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.